Got Diagnosis Lyrica question

Discussion in 'Fibromyalgia Main Forum' started by Bratlyn, Oct 11, 2008.

  1. Bratlyn

    Bratlyn New Member

    So if you all recall... I was new to the boards in search of a possible diagnosis sometime in the future.

    I'm not sure as to be "happy" or "sad", but at least I finally have a name and a reason for my problems.

    I went to my PCP doctor and asked immediately for a referral to a Rheummy. She asked why... so I went into the spill and everything. LUCKILY we have a new doctor in town, so my wait was right about 2 weeks to see him.

    Meanwhile, my PCP ordered TONS Of blood work, thus helping the Rheummy with his DX.

    Negative for ALL auto-immune disorders including RA and lupus. Great so I thought and still do... So then he threw out there Fibromyalgia and wondered how much information I knew about it. I told him I thought it sounded like me for a while now and he said he thought I had that as my symptoms indicate this.

    Well I'm to be on Lyrica, but I did check some information out and I'm really unsure if I want to be on this drug.

    What has your experiences been on this drug?
    Has it helped? Has it brought your life back?

    I'm still breastfeeding my youngest, so I've not started this yet as I've got to make sure she's completely weaned. I really don't want to :(

  2. dragon06

    dragon06 New Member

    I have been on Lyrica for 3 years now. It has helped me a lot. It helps with my nerve pain, my IBS and stomach spasms.

    I had some side effects in the begining but they went away as I got used to the med.

    I have not gained any weight while on this med.

    I wouldn't say it has brought my life back because I still do need to take other medications as well but it has been a big help and I have no intentions of stopping it.
  3. xkopy

    xkopy New Member

    I have only been on Lyrica for 4 days now and really feel a big difference. My muscle pain and stiffness just about went away. I feel much better. I have no side effects as of yet. I noticed a big difference after the second day allready. This drug seems to be different to everyone. I did some research also and found it woks wounders for some and no good for others. So I took the chance and so far it really paid off. I can do things now that I couldn't do before taking it. Yesterday I was out side a gerat deal of the day mowing the lawn and weeding the flower beds. So far I'm very happy.
  4. Janalynn

    Janalynn New Member

    It's definitely different for everyone. I couldn't take it, but I have a friend who has suffered greatly with Fibro. Her words "you couldn't pry her Lyrica from her hands". It has helped her SO much. She is now able to do things she hasn't been able to do in years.

    It is one of those things you have to try yourself. I think almost everyone has had some kind of side effect in the beginning (even my friend) but some of them you can wait out.

    My Mom was on Lyrica for another reason and had no problems - only great results. She did know however the moment she went too high on dose.

  5. CAAnnieB

    CAAnnieB New Member

    I've been on Lyrica for 8 months. It has given me more pain relief and has increased my functioning more than ANY other treatment I've tried in the past 15 years! (And believe me, I've tried MANY things!)I've been able to do things that I have not done in many, many years. (rafting with my kids on the river, painting part of our house, etc.)

    The positives: better pain control, less IBS symptoms, less Migraines, improved general mood/ outlook on life, excellent sleep, improved physical functioning.

    The negatives: unwanted weight gain of 20 lbs., fluid retention, mild/ initial side effects that went away after 1 month (blurred vision, fatigue, crazy/ increased appetite)

    Bottom line: I'm still on it, altho' I'm trying to decrease my dosage in hopes of shedding some of the unwanted weight. If I was not so vain; I'd stay where I'm at & enjoy the benefits! I've been thin all my life & I'm having a hard time with the added doesn't feel like "me"!

    Obviously, this med, like ALL meds; does not produce the same results/effects for everyone...I hope that if you do try it; that you will have great relief from it! I think it's worth a try...

    BTW, I believe that this medication has "fixed" or treated a major problem with my central nervous system. It was almost like someone threw a switch in my brain/ body when I started taking results were that dramatic! I feel very blessed to have found something that has worked so well.

    [This Message was Edited on 10/12/2008]
  6. Bratlyn

    Bratlyn New Member

    Thx everyone,

    I'm wondering if you've had brain fog? I think that's my main worry right now as I've got two small children.

    another is... Can you work OUT with Lyrica. I also have put on 20 lbs with unable to work out b/c of pain.

  7. dragon06

    dragon06 New Member

    You may get some brain fog at the beginning, you may not. I have heard of people who have and those who haven't. I did not have any brain fog.

    As far as working out goes...if you feel well enough to work out then I don't see how Lyrica would stop you from doing that. There are no rules that if you are on Lyrica that you can't exercise or work's just that most of us don't have the energy for that.
  8. Bratlyn

    Bratlyn New Member

    I hear ya on the energy level of not working out. I have two children that literally wear me out. But I seriously need to lose some weight and if Lyrica is going to possibily PUT weight on... I need to get some off :)

    Thanks for the input!

    Most of the downside seemed to be the memory and stuff so we'll have to see.

    Thanks a TON!
  9. featherme

    featherme New Member

    I put on over twenty pounds and ended up with laryngeal edema ( my throat filled up with fluid and I felt like I was drowning) and then went through a six week withdrawal period.

    The good news - I lost the 20+ pounds!

    Just recently I have been put on a pain patch I wear for three days and then change for another three days, etc. I nap many afternoons but my pain level has improved. I use another painpatch for break through pain.
  10. Cinlou

    Cinlou New Member

    Well for me this stuff was very weird....took it for about 3 weeks which I had feeling of not being made me incredibly how should I say? I believe it increased my libido but not in a good way....made me feel like masterbating (please do not laugh) a lot! I am serious...also I would be very emotional...think it helped with the pain some...but I would forget to take one dose...and could not remember to take it even when I had them put out ahead of time.....I would be depressed and cry and fidgity..So for me I quit it cold turkey.

    Oh but I did sleep really well, but I took elavil with it at night. Before I forget I could hardly urinate either.
  11. Bratlyn

    Bratlyn New Member

    Thanks cinlou,
    I totally understand the libido issue. I've got NONE!!!
    Maybe in my case that MIGHT be a good thing!

    I actually went to the Rheummy and I received NO pain meds. Just this Lyrica. I'm hoping that this alone controls what I need.

    Is that possible?

  12. indenial!

    indenial! New Member

    I was wondering if you could share more about your 6 week withdrawal phase? What were some of the issues you had? Any insomnia? feel like you have the flu?


  13. BeansMom

    BeansMom New Member

    I took Lyrica for a few months and liked the relief I got (didn't feel 100% normal but noticed better sleep, less flare ups, less pain)..but I didn't like the side effects I had: weight gain (also VERY increased appetite) and swelling.
    I gained about 20 lbs in a matter of 3 mo or so. I was always hungry..even after eating a full, balanced meal. I tried to make sure I was eating super healthy to offset the amount I was eating, but it didn't help.
    My hands would swell, so much that I could not put on jewelry and so did my feet. It wasn't painful, just a little uncomfortable and unsightly :)
    I also got a bit swollen around the middle..I was restricted to stretch fabrics a lot of was like my midsection grew overnight! And by the time I had gained the 20 lbs, I had no clothes to wear!!

    I'm now on Cymbalta - as in just, hopefully it will work better without weight gain!

    Good luck you you. I can understand your reluctance, but if it makes a difference for you to live better - it might be worth it for you